Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Oct 12, 2012, 12:30 AM CDT for Presidio County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2012, 12:30 AM CDT (05:30 UTC)
- Expired
- Oct 12, 2012, 1:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
County Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.5 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1479 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
943 WWUS84 KMAF 120530 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1230 AM CDT FRI OCT 12 2012 TXZ079>081-120615- BIG BEND AREA-PRESIDIO VALLEY-MARFA PLATEAU- 1230 AM CDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 115 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF CASA PIEDRA AT 1229 AM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM WAS OVER FM 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3004 10386 2970 10361 2942 10401 2971 10418 TIME...MOT...LOC 0529Z 225DEG 17KT 2971 10403 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Oct 11, 6:35 PM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Oct 11, 6:35 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 635 PM CDT THU OCT 11 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... SHOWERS ARE STRUGGLING TO GET GOING THIS AFTERNOON IN SOUTHEAST NEW MEXICO AND WILL PROBABLY CONTINUE TO BE THE CASE UNTIL TOMORROW AFTERNOON WHEN AN UPPER LEVEL LOW APPROACHES. THEREFORE HAVE REMOVED MENTION OF TS THE FIRST HALF OF THE TAF PERIODS AND PLACED THEM AFTER 18Z TOMORROW AT TAF SITES CLOSEST TO A SURFACE TROUGH. MVFR TO IFR CIGS EXPECTED TO MOVE INTO THE EASTERN TAF SITES NEAR 12Z THEN LIFT TO VFR BY 18Z. GUSTY WINDS MAY DIMINISH SLIGHTLY OVERNIGHT...BUT FRIDAY WILL BE WINDY MOST OF THE DAY. HENNIG && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
Hazardous weather outlook, Oct 11, 1:57 PM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT THU OCT 11 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 157 PM CDT THU OCT 11 2012 /1257 PM MDT THU OCT 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THE PRESIDIO VALLEY NORTHWARD TO SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. A FEW MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. THE MAIN THREATS WITH THESE STORMS INCLUDE HAIL UP TO THE SIZE OF QUARTERS...60 MPH WINDS AND LOCALLY HEAVY RAINFALL. ELSEWHERE...STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS AND WINDS GUSTS OF 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AREAWIDE ON FRIDAY INTO FRIDAY NIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE GREATEST THUNDERSTORM POTENTIAL WILL BE ACROSS THE UPPER TRANS PECOS...SOUTHEAST NEW MEXICO AND THE NORTHWEST PERMIAN BASIN. THUNDERSTORM CHANCES WILL SHIFT EASTWARD ON SATURDAY AND SUNDAY ACROSS THE LOWER TRANS PECOS AND FAR EASTERN PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 11, 7:49 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT THU OCT 11 2012
TXZ079-080-120130-
PRESIDIO VALLEY-MARFA PLATEAU-
749 PM CDT THU OCT 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHERN PRESIDIO COUNTY UNTIL 830 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF PRESIDIO AT
748 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL TO THE SIZE OF
NICKELS AND STRONG WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3009 10437 2966 10381 2939 10416 2945 10422
2947 10422 2950 10425 2952 10430 2952 10435
2954 10439 2958 10441 2963 10452 2968 10455
2977 10457 2989 10466
TIME...MOT...LOC 0048Z 218DEG 25KT 2949 10440
HLUCHANSpecial weather statement, Oct 11, 8:29 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
829 PM CDT THU OCT 11 2012
TXZ079-080-120215-
PRESIDIO VALLEY-MARFA PLATEAU-
829 PM CDT THU OCT 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING SOUTHEASTERN PRESIDIO COUNTY UNTIL 915 PM CDT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER
REDFORD AT 828 PM CDT...MOVING NORTHEAST AT 20 MPH. HAIL TO THE SIZE
OF NICKELS AND WINDS UP TO 50 MPH ARE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 2939 10417 2943 10419 2945 10422 2947 10422
2948 10423 2950 10425 2952 10430 2952 10435
2954 10439 2957 10440 2959 10443 2997 10422
2961 10381 2936 10412
TIME...MOT...LOC 0128Z 226DEG 26KT 2944 10418
HLUCHANSpecial weather statement, Oct 11, 8:51 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
851 PM CDT THU OCT 11 2012
TXZ079-080-120230-
PRESIDIO VALLEY-MARFA PLATEAU-
851 PM CDT THU OCT 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING CENTRAL PRESIDIO COUNTY UNTIL 930 PM CDT...
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS WERE LOCATED 6 MILES
WEST OF ADOBES AT 851 PM CDT...MOVING NORTHEAST AT 25 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS AND
WINDS UP TO 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3014 10453 2994 10424 2968 10455 2973 10456
2975 10457 2977 10457 2983 10463 2984 10462
2992 10469 2995 10468 3000 10470
TIME...MOT...LOC 0151Z 224DEG 22KT 2982 10464Special weather statement, Oct 12, 12:07 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1207 AM CDT FRI OCT 12 2012 TXZ079-080-120530- PRESIDIO VALLEY-MARFA PLATEAU- 1207 AM CDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL PRESIDIO COUNTY UNTIL 1230 AM CDT... A STRONG THUNDERSTORM WAS LOCATED IN OPEN COUNTRY 17 MILES SOUTH OF CASA PIEDRA AT 1206 AM CDT. ANOTHER STRONG STORM WAS LOCATED 15 MILES SOUTHWEST OF CASA PIEDRA ALONG FARM TO MARKET ROAD 169. BOTH STORMS WERE MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 2984 10409 2959 10385 2939 10406 2955 10430 TIME...MOT...LOC 0506Z 222DEG 27KT 2952 10406
Special weather statement, Oct 12, 12:30 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1230 AM CDT FRI OCT 12 2012 TXZ079>081-120615- BIG BEND AREA-PRESIDIO VALLEY-MARFA PLATEAU- 1230 AM CDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 115 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF CASA PIEDRA AT 1229 AM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM WAS OVER FM 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3004 10386 2970 10361 2942 10401 2971 10418 TIME...MOT...LOC 0529Z 225DEG 17KT 2971 10403
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 7:49 PM CDT | Special Weather Statement | MAF | Presidio | 41 min |
| Oct 11, 8:29 PM CDT | Special Weather Statement | MAF | Presidio | 46 min |
| Oct 11, 8:31 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 44 min |
| Oct 11, 8:51 PM CDT | Special Weather Statement | MAF | Presidio | 39 min |
| Oct 12, 12:07 AM CDT | Special Weather Statement | MAF | Presidio | 23 min |
| Oct 12, 12:50 AM CDT | Special Weather Statement | MAF | Presidio | 40 min |
| Oct 12, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
| Oct 12, 2:46 AM CDT | Special Weather Statement | MAF | Eddy | 44 min |
| Oct 12, 2:57 AM CDT | Severe Thunderstorm Warning | MAF | Eddy | 63 min |
| Oct 12, 3:32 AM CDT | Tornado Warning | MAF | Eddy | 28 min |
| Oct 12, 3:59 AM CDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Oct 12, 5:07 AM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Oct 12, 5:22 AM CDT | Special Weather Statement | MAF | Lea | 53 min |
| Oct 12, 5:59 AM CDT | Areal Flood Advisory | MAF | Lea | 2 hr |
| Oct 12, 6:07 AM CDT | Special Weather Statement | MAF | Lea | 38 min |
| Oct 12, 6:33 AM CDT | Areal Flood Advisory | MAF | Lea | 117 min |
| Oct 12, 5:00 PM CDT | Special Weather Statement | MAF | Eddy | 30 min |
| Oct 12, 5:14 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Oct 12, 5:38 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Oct 12, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 59 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.